Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffering with congestive heart failure, on potklor for low K level. Natural way to restore K level?

My mother is being suffering from congestive heart failure and on tablet lasix and aldactone . But Creatinine and blood urea level is getting higher. Doc had stopped the aldactone. Now those two parameters were came down but K level goes down. Yesterday doc has added syrup potklor a liquid containing potassium. Can you pleas suggest how long lasix needs to be continued. And is there any natural thing to restore K level.
Asked On : Sat, 20 Oct 2012
Answers:  2 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
In cogestive cardiac failure lasix is used to remve water from body and may be required continuously for her heart failure, if she developed kidney falure urea and creatinine level are increased but potassium level also increases hence aldactone is removed from treatment. That can lead to low Poatssium level so Kcl (POTKLOR) is given.Once potassium level is normal, in diet tomato,sweet lime,and coconut water are good source of potassium but if alone lasix is used check potassium level intermittantly.
ACE inhibitors are uften used for heart failure which cause potassium level to rise then pot klor may not be requited,
Kindly discuss with treating physician/cardiologist regarding this.
Take care
Good luck to her.

Answered: Mon, 22 Oct 2012
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Lasix causes potassium loss. Aldactone retains potassium. The combination is good, but it doesn't suit well for some.
Good that urea is coming down.
Lasix might have to be continued for ever - it is for heart failure
Potklor helps to raise potassium. It is a fast and sure supplement - take care - it may upset the stomach.
Potassium is there in many fruits - coconut water, Banana Orange and Lemon have a high content.
If the dose of laisx is low, with these food, you may soon stop the syrup - but check the blood level before stopping and some time later on to be sure...

Wish her all the best
Take care
Good luck
Answered: Sun, 21 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor